Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 352, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2008, 10:13 AM CDT for Benton County, Arkansas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 10:13 AM CDT (15:13 UTC)
- Expired
- May 31, 2008, 11:20 AM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Benton County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 10:22 AM CDT | HAIL 0.75 | Gravette, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 8:53 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 311513
SVRTSA
ARC007-311630-
/O.NEW.KTSA.SV.W.0352.080531T1513Z-080531T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1013 AM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1130 AM CDT
* AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 12 MILES NORTHWEST OF GRAVETTE TO 11 MILES WEST
OF GRAVETTE...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GRAVETTE...
DECATUR...HIWASSE...BELLA VISTA...BENTONVILLE...CAVE SPRINGS...PEA
RIDGE...ROGERS...LOWELL...GARFIELD...GATEWAY AND WAR EAGLE.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3624 9388 3624 9400 3622 9401 3621 9409
3621 9417 3637 9460 3649 9462 3650 9386
TIME...MOT...LOC 1513Z 289DEG 38KT 3655 9454 3643 9460
$$3 follow-up statements
000
WWUS54 KTSA 311531
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1031 AM CDT SAT MAY 31 2008
ARC007-311630-
/O.CON.KTSA.SV.W.0352.000000T0000Z-080531T1630Z/
BENTON AR-
1031 AM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR BENTON COUNTY...
AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SULPHUR SPRINGS TO GRAVETTE TO 8 MILES
WEST OF GRAVETTE...MOVING EAST AT 44 MPH. DESTRUCTIVE WINDS ARE
LIKELY WITH THIS LINE OF STORMS.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIWASSE...
DECATUR...MILLER...BELLA VISTA...BENTONVILLE...CENTERTON...PEA
RIDGE...VAUGHN...AVOCA...ROGERS...HEALING SPRINGS...HILL TOP...
GARFIELD...CAVE SPRINGS...WALNUT HILL...GATEWAY...LARUE...BLAND...
LOWELL...BEAVER LAKE...MONTE NE...LOOKOUT AND WAR EAGLE.
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS. THIS STORM
HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO
PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3624 9388 3624 9400 3622 9401 3621 9409
3621 9417 3637 9460 3649 9462 3650 9386
TIME...MOT...LOC 1531Z 289DEG 38KT 3647 9433 3640 9440
3642 9453
$$000
WWUS54 KTSA 311553
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 AM CDT SAT MAY 31 2008
ARC007-311630-
/O.CON.KTSA.SV.W.0352.000000T0000Z-080531T1630Z/
BENTON AR-
1052 AM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR EASTERN BENTON COUNTY...
AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND WINDS TO 60 MPH. THE LEADING EDGE OF THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PEA RIDGE TO BENTONVILLE TO
CENTERTON...MOVING EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOWELL...HILL
TOP...GARFIELD...MONTE NE...WALNUT HILL...GATEWAY...LARUE...BLAND...
BEAVER LAKE...LOOKOUT AND WAR EAGLE.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3624 9388 3624 9400 3622 9401 3621 9409
3621 9417 3632 9433 3650 9427 3650 9386
TIME...MOT...LOC 1552Z 286DEG 37KT 3645 9410 3636 9409
3632 9419
$$000
WWUS54 KTSA 311620
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1120 AM CDT SAT MAY 31 2008
ARC007-311630-
/O.CAN.KTSA.SV.W.0352.000000T0000Z-080531T1630Z/
BENTON AR-
1120 AM CDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM.
LAT...LON 3624 9388 3624 9400 3622 9401 3621 9409
3621 9417 3632 9433 3650 9427 3650 9386
TIME...MOT...LOC 1620Z 286DEG 37KT 3637 9376 3628 9375
3624 9385
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:09 AM CDT, 4 minutes earlier.
Area forecast discussion, May 31, 10:09 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1009 AM CDT SAT MAY 31 2008 .DISCUSSION... SEVERE STORMS CONTINUE ACROSS FAR NORTHEAST OK AND NOW MOVING INTO NW CORNER OF ARK AT PRESENT. ADDITIONAL DEVELOPMENT OF ELEVATED STORMS CONTINUES TO THE WEST OF TULSA AREA AS WELL. THIS ACTIVITY IS LESS LIKELY TO BECOME SEVERE AS LOW LEVEL JET HAS SHOWN SIGNS OF WEAKENING...HOWEVER WILL HAVE TO WATCH AND SEE IF THESE STORMS CAN BECOME MORE SURFACE BASED THIS AFTERNOON. HAVE UPDATED POPS ACCORDINGLY AND HAVE ALSO LOWERED DAYTIME HIGHS ACROSS NORTHEASTERN AREAS AS RAIN COOLED AIR LIKELY TO BE IN PLACE MOST OF THE DAY ALONG WITH MORE PERSISTENT CLOUD COVER. A WELL DEFINED BOUNDARY WILL BE SET UP BY MORNING ACTIVITY AND COULD SERVE AS A FOCUS FOR MORE SEVERE WEATHER LATER TODAY AND TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 87 68 87 73 / 70 60 50 30 FSM 88 69 87 70 / 20 30 40 20 MLC 88 70 89 71 / 10 30 30 10 BVO 84 65 84 69 / 70 60 50 40 FYV 80 64 83 68 / 70 50 50 30 BYV 79 64 84 68 / 100 60 50 30 MKO 89 68 89 69 / 30 40 50 20 MIO 82 63 84 69 / 100 60 50 40 F10 90 68 89 71 / 20 40 40 20 HHW 88 69 89 70 / 10 10 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....18
Hazardous weather outlook, May 31, 8:50 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT SAT MAY 31 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 836 AM CDT SAT MAY 31 2008 ...SEVERE THUNDERSTORMS THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING IN NORTHEAST OKLAHOMA...LATE MORNING IN NORTHWEST ARKANSAS. AREA AT GREATEST RISK...NORTH OF U.S. 412 AND EAST OF U.S. 75. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING IN NORTHEAST OKLAHOMA...LATE MORNING IN NORTHWEST ARKANSAS. DISCUSSION...A COMPLEX OF SEVERE THUNDERSTORMS CONTINUES TO MOVE ACROSS FAR NORTHEAST OKLAHOMA THIS MORNING. THESE STORMS WILL CONTINUE TO PRODUCE LARGE HAIL AND DAMAGING WINDS AS THEY MOVE ACROSS NORTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS LATER THIS MORNING. ADDITIONAL THUNDERSTORMS OVER SOUTHEAST KANSAS WILL ALSO LIKELY MOVE INTO THE AREA BY LATE MORNING THROUGH EARLY AFTERNOON. GENERALLY WEAK LOW LEVEL FLOW WILL LIMIT THE TORNADO THREAT. AN OUTFLOW BOUNDARY WILL LIKELY BE LEFT BY THE MORNING ACTIVITY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS WILL SERVE AS A FOCUS FOR MORE SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES VERY UNSTABLE. THE PRIMARY THREAT WILL AGAIN BE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WITH A LIMITED TORNADO POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE MORNING NORTH OF A LINE FROM TULSA TO FAYETTEVILLE...AND MAY BE NEEDED AGAIN THIS AFTERNOON IN OTHER PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... MOIST AND UNSTABLE AIR WILL REMAIN OVER THE AREA FOR THE NEXT WEEK WHICH WILL CONTINUE THE CHANCES OF SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 31, 9:08 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
908 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HAIL BARTLESVILLE 36.75N 95.98W
05/31/2008 E1.00 INCH WASHINGTON OK EMERGENCY MNGR
0837 AM TSTM WND DMG LENAPAH 36.85N 95.64W
05/31/2008 NOWATA OK EMERGENCY MNGR
ROOF BLOWN OFF OF TRAILER HOME.
&&
PBSLocal storm report, May 31, 9:23 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
923 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HAIL LENAPAH 36.85N 95.64W
05/31/2008 E1.00 INCH NOWATA OK EMERGENCY MNGR
&&
PBSLocal storm report, May 31, 9:34 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HAIL CENTRAILIA 36.80N 95.33W
05/31/2008 E1.00 INCH CRAIG OK PUBLIC
&&
PBSLocal storm report, May 31, 9:42 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
942 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HAIL AFTON 36.69N 94.96W
05/31/2008 E0.75 INCH OTTAWA OK DEPT OF HIGHWAYS
&&
PBSLocal storm report, May 31, 9:52 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
952 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HAIL WANN 36.92N 95.80W
05/31/2008 E2.75 INCH NOWATA OK EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
PBSSpecial weather statement, May 31, 9:54 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 AM CDT SAT MAY 31 2008
OKZ054-059-311545-
OSAGE OK-PAWNEE OK-
954 AM CDT SAT MAY 31 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND PAWNEE
AT 954 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARAMEC...MOVING EAST AT 42 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OSAGE...JENNINGS...TERLTON...HALLETT...
MARAMEC...CLEVELAND AND WESTPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3637 9608 3617 9608 3618 9675 3635 9671
TIME...MOT...LOC 1454Z 274DEG 36KT 3625 9665The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:07 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 53 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.